MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL PRESIDIO 10 CERE 5MMX17CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL PRESIDIO 10 CERE 5MMX17CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number PC4100517-30
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter phone:(b)(6).The device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
It was reported that the coil couldn¿t be detached.Physician withdrew the problem coil outside of patient, and changed anther new coil to complete the procedure.Procedure name is aneurysm embolization.There was not injury reported.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a coil embolization, a 5mmx17cm presidio 10 cere coil (pc410051730, s14481) couldn¿t be detached.The physician withdrew the problem coil outside of patient and changed to another new coil to complete the procedure.There was no patient injury reported.No additional information is available.One non-sterile presidio 10 cere 5mmx17cm unit was received inside of a pouch.The received device was visually inspected, and the core wire was found damaged, biological material could me observed inside the device and in contact with the dpu.Then a microscopic inspection was performed, and the distal outer sheath had not been softened indicating that the resistance heating coil had not been heated and the detachment process was not initiated.No other damages were observed.The resistance of the device was measured with multimeter and a lab sample enpower control cable.Resistance initially measured approximately 35.3 o, which is out of the specification range.Also, the device was connected to detachment control box dcb00000500 (dcb) with a enpower control cable lab sample and the power was turned on.The system ready light was not illuminating.Due to these conditions the detach cycle could not be performed.A manufacturing record evaluation was performed for the finished device s14481 number, and no non-conformances related to the reported complaint condition were identified.The complaint reported by the customer ¿coil - failure to detach¿ was confirmed as the detachment cycle could not be performed due to the the resistances of the device was found out of the specification range.The core wire was found damaged, this could have been caused by an external force, the same force may have damaged the core wire of the device contributing to the lack of resistance values on the multimeter.Residues of biological material and saline solution could also be observed inside the outer sheath and in contact with the dpu wires, which it seems to be entered into the device from the distal section of the dpu which may contribute as well to the device failure.Neither the analysis nor the mre suggest that the failure reported could be related to the manufacturing process.Failure to detach is a known potential issue associated with the use of this device.The instructions for use (ifu) contains several precautions related to this issue and includes instructions for troubleshooting the situation should it be encountered during use.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
PRESIDIO 10 CERE 5MMX17CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10275993
Report Number3008114965-2020-00288
Device Sequence Number811842
Product Code HCG
UDI-Device Identifier00878528003014
UDI-Public00878528003014
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K002056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model NumberPC4100517-30
Device Catalogue NumberPC410051730
Device Lot NumberS14481
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2020
Initial Date Received by Manufacturer 06/23/2020
Supplement Date Received by Manufacturer07/24/2020
Initial Report FDA Received Date07/15/2020
Supplement Report FDA Received Date08/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR